Alert archive / New York / Special Weather Statements in 2022

Special Weather Statement, NWS Buffalo, NY

December 25, 2022Erie County, New York

NWS Buffalo, NY issued this special weather statement at Dec 25, 2022, 3:02 PM EST for Erie County, New York. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2022, 3:02 PM EST (20:02 UTC)
Expired
Dec 25, 2022, 5:00 PM EST
In force
118 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 36 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2022-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2022-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS81 KBUF 252002
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
302 PM EST Sun Dec 25 2022
 
NYZ010>012-019-085-252200-
Chautauqua NY-Southern Erie NY-Wyoming NY-Genesee NY-
Northern Erie NY-
302 PM EST Sun Dec 25 2022

...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT THE BUFFALO 
SOUTHTOWNS AND WESTERN PORTIONS OF WYOMING AND GENESEE COUNTIES...

HAZARDS...A band of heavy lake effect snow accompanied by winds of 
up to 30 to 35 MPH will rapidly reduce visibility to less than a 
quarter of a mile. This band is producing extremely heavy snow at 
a rate up to 2 inches per hour.

LOCATION AND MOVEMENT...At 258 PM EST, the band extended from Silver 
Creek, across Hamburg, East Aurora, and Attica. The band will remain 
nearly stationary through 5 PM.

LOCATIONS IMPACTED INCLUDE...
Buffalo, Cheektowaga, West Seneca, Lackawanna, Dunkirk, Lancaster,
Hamburg, East Aurora, Darien Lakes State Park, Evans, Elma, Boston,
Eden, Marilla, Bennington, Colden, Orchard Park, Silver Creek, Alden
and Blasdell.

This includes Interstate 90 between exits 54 and 58.
 
SAFETY INFO... 
Travel in this band will be extremely difficult. The 
snow will accumulate so rapidly that it will be extremely difficult 
for the road crews to keep the roads clear. Blowing and drifting 
snow will lower visibility below a quarter mile in this band.

&&

LAT...LON 4245 7945 4254 7936 4259 7919 4272 7909
      4277 7897 4280 7892 4282 7893 4301 7828
      4270 7827
TIME...MOT...LOC 1958Z 237DEG 49KT 4274 7886 
$$

Zaff

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 25, 12:53 PM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Dec 25, 12:53 PM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1253 PM EST Sun Dec 25 2022

.SYNOPSIS...
An intense storm system will continue to bring lake effect snow
to the region through tonight, with lighter lake effect snows
lingering through Tuesday. Following this storm, a significant
warming trend will develop late in the work week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Winds have diminished considerably compared to yesterday,
although it still is quite windy with gusts of 40 to 45 mph in
some spots. Winds have diminished most across Western NY,
allowing the Blizzard Warning to be replaced with a Winter Storm
Warning for Erie and Genesee counties. This will be for a
combination of lake effect snow and blowing snow, which will
also continue to be a problem today. A Blizzard warning remains
in effect for Jefferson County through early this afternoon.

Off Lake Erie...

Diminishing winds have allowed a better defined convergence
band to develop across the snow belts east of Lake Erie. Radar
suggests snowfall rates of 2 to 3 inches per hour likely in
this band.

The forecast favors the RGEM and more northward high resolution
guidance which tends to handle the convergence which develops
on Lake Erie and its interaction with the Chautauqua Ridge.
Suspect that this band will lock into place and produce a
relatively narrow area with heavy accumulations around 2 feet.
This band should focus on the traditional snow belts, extending
along the Lake Erie shoreline to Silver Creek, Hamburg, and East
Aurora. This will be out of hardest hit areas, but still will
have significant impacts on travel, including Interstate 90.

The band will weaken this evening as fetch shortens and
convergence weakens over the lake. The weakened band of snow
will move back north into Buffalo late tonight and Monday
morning, but it will be in a much weaker state by then.

Off Lake Ontario...

Boundary layer flow will begin to veer to the WSW through early
this morning. The increasing fetch across Lake Ontario will
allow for the lake effect snow to intensify across northern
Jefferson County, then drift south across Watertown to southern
Jefferson and northern/western Lewis counties by late afternoon
or early evening. The band of snow will continue to intensify
through this time frame, with 3-4 inch per hour snowfall rates
possible.

The lake effect snow will continue across southern Jefferson and
Lewis counties through late tonight or early Monday morning. On
Monday the lake effect snow will move quickly back north across
Jefferson County and weaken with time as boundary layer flow
veers to the SSW.

Additional accumulations of 2-3 feet are possible in the most
persistent bands across southern Jefferson and northern/western
Lewis counties, and 1-2 feet for northern Jefferson County with
around a foot across far northern Oswego County.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
Monday surface high pressure to our west will push towards our
region, backing the surface winds while also lowering inversion
heights and increasing the amount of dry air. This will lift lake
effect snow, in a weakened state, back northward across Buffalo and
Niagara Falls Monday morning with a fresh coating to an inch...and
later in the day back northward across Watertown with a fresh inch
across northern Jefferson County.

Monday night these weakened bands of lake effect snow on a SSW wind
will intensify as a mid level trough passes across the region.
This trough will enhance the ambient moisture around the lake bands
such that reinvigorated bands of snow will form across Niagara
county and the Saint Lawrence Valley. As the flow veers to SW'erly
the bands of snow will settle across metro Buffalo and Watertown.
The Lake Erie band with no upstream connection will bring an
additional 2-4 inches of snow Monday night through midday Tuesday,
while the Lake Ontario band of snow will range slightly higher with
a connection to Lake Erie...with amounts 3 to 6 inches.

Temperatures well below normal Tuesday will be not as cold
Wednesday, but still below normal as the arctic airmass continues to
retreat.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
An anomalous upper ridge builds overhead during the mid to late week
period. This results in a high confidence forecast of a gradual and
welcome warming trend, with the next chance for precipitation in the
form of rain showers late in the week as the next trough approaches.
Showers should be likely by Saturday as moisture from the Gulf of
Mexico continues to surge northward across the region. Much of the
area will sees high temperatures in the 50s both Friday and
Saturday.

&&

.AVIATION /18Z TODAY THROUGH FRIDAY/...

Heavy lake snows will continue ENE of both Lakes today. Terminal
wise...KBUF has improved to briefly VFR with the lake band just to
the south of the airport. However...gusty winds will still bring
lower VSBYS at times. KART is an entirely different story...the lake
band will bring LIFR conditions with near or zero visibility. Both
these lake bands will oscillate a bit today but should remain fairly
stationary E to NE of the Lakes. Otherwise...all other terminals
will see a mix of MVFR to VFR across the region.

Lakes snows will slowly drop south of KART this evening, with
improving VSBYS and CIGS. That said...lake snows will still continue
to produce localized LIFR/IFR conditions east of the lakes. Outside
of those bands...terminals will see MVFR to VFR at area airports.
Winds will also continue to relax with less blowing snow away from
the lake snows.

Outlook...

Monday...Localized IFR/LIFR within lake effect snow lifting
back northward towards Buffalo and Watertown

Tuesday...MVFR/IFR early in lake snows. A return to VFR with lake
snows ending through the afternoon.

Wednesday and Thursday...Mainly VFR.

Friday...Mainly VFR with a chance of showers.

&&

.MARINE...
A strong and wide-reaching storm near James Bay will maintain
gales on much of our waters through today. The strong winds and
cold temperatures will also maintain a risk for heavy freezing
spray.

Gales will gradually drop or transition to small craft headlines
as the low weakens and winds diminish. The diminishing winds
will also allow the Heavy Freezing Spray warnings to be dropped,
likely at the same time the gales are dropped.

After this a moderate flow will require small craft headlines
for at least some of our waters into the middle of the weak.

&&

.TIDES/COASTAL FLOODING...
Southwest gales to 40 knots will bring the potential for
lakeshore flooding and shoreline erosion to the eastern end of
Lake Ontario through this morning. Lake levels are near normal,
which will lower the potential for lakeshore flooding compared
to past years, but with onshore winds this strong along with
expected considerable wave action the threat is a bit more
elevated for this event.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 4 PM EST this afternoon for
     NYZ001>003-013-021.
     Winter Storm Warning until 7 AM EST Monday for NYZ006.
     Winter Storm Warning until 1 PM EST Tuesday for NYZ007-008.
     Winter Storm Warning until 4 AM EST Monday for NYZ010-011-085.
     Winter Storm Warning until 1 AM EST Monday for NYZ012-019-020.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for LEZ020.
         Small Craft Advisory until 1 AM EST Tuesday for LEZ040-041.
         Small Craft Advisory until 4 PM EST this afternoon
         for LOZ030.
         Small Craft Advisory until 4 PM EST Monday for LOZ042>044.
         Gale Warning until 4 PM EST this afternoon for LOZ045-
         062>065.

&&

SYNOPSIS...Apffel/Hitchcock
NEAR TERM...Apffel/Hitchcock
SHORT TERM...Thomas
LONG TERM...AR
AVIATION...AR
MARINE...Apffel/Hitchcock
TIDES/COASTAL FLOODING...Hitchcock/TMA
Hazardous weather outlook, Dec 25, 12:46 PM EST, 2 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1246 PM EST Sun Dec 25 2022

NYZ007-008-261800-
Jefferson-Lewis-
1246 PM EST Sun Dec 25 2022

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST TUESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-013-021-261800-
Niagara-Orleans-Monroe-Livingston-Allegany-
1246 PM EST Sun Dec 25 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-014-261800-
Wayne-Northern Cayuga-Ontario-
1246 PM EST Sun Dec 25 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-261800-
Oswego-
1246 PM EST Sun Dec 25 2022

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-019-020-261800-
Wyoming-Chautauqua-Cattaraugus-
1246 PM EST Sun Dec 25 2022

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-011-085-261800-
Northern Erie-Genesee-Southern Erie-
1246 PM EST Sun Dec 25 2022

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>044-SLZ022-024-261800-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1246 PM EST Sun Dec 25 2022

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ045-062>065-261800-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
1246 PM EST Sun Dec 25 2022

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Local storm report, Dec 25, 11:59 AM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1159 AM EST SUN DEC 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             2 ESE ELMA CENTER       42.81N 78.60W
12/25/2022  M4.0 INCH        ERIE               NY   COCORAHS

            COCORAHS STATION NY-ER-138 EAST AURORA 3.4
            NNE.

&&
Special weather statement, Dec 25, 12:47 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1247 PM EST Sun Dec 25 2022

NYZ006>008-251845-
Jefferson NY-Oswego NY-Lewis NY-
1247 PM EST Sun Dec 25 2022

...A BAND OF HEAVY SNOW WILL TARGET JEFFERSON AND NORTHERN PORTIONS
OF OSWEGO AND LEWIS COUNTIES THROUGH 3 PM...

HAZARDS...A band of heavy snow accompanied by winds of up to 40 MPH
will produce whiteout conditions which will reduce visibility to
below a quarter mile. This band of heavy snow is producing extremely
heavy snow at the rate of 2 to 3 inches per hour. Travel will be
extremely difficult to impossible in this snow band. There are also
areas of blowing snow in and outside of this band.

LOCATION AND MOVEMENT...At 1240 PM EST, the band of lake effect snow
was across the southern two-thirds of Jefferson County and far
northern Lewis County. The heavy snow band will remain nearly
stationary through mid-afternoon, then it will begin to shift
slightly southward late this afternoon.

LOCATIONS IMPACTED INCLUDE...
Watertown, Sandy Island Beach State Park, Fort Drum, Carthage,
Lowville, West Carthage, Adams, Dexter, Glen Park, Herrings, Adams
Center, Southwick Beach State Park, Henderson Harbor, Barnes Corners,
Denmark, New Bremen, Sackets Harbor, Henderson, Black River and
Smithville.

This includes Interstate 81 between exits 37 and 48.

SAFETY INFO... Do not travel in this band of heavy snow. The
combination of heavy snow and drifting snow will make many roads
impassible.

&&

LAT...LON 4358 7626 4369 7626 4375 7628 4391 7631
      4392 7628 4393 7631 4400 7632 4423 7548
      4410 7517 4389 7514
TIME...MOT...LOC 1740Z 321DEG 2KT 4398 7573

Apffel
Special weather statement, Dec 25, 1:18 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Buffalo NY
118 PM EST Sun Dec 25 2022

NYZ010>012-019-085-252015-
Chautauqua NY-Southern Erie NY-Wyoming NY-Genesee NY-
Northern Erie NY-
118 PM EST Sun Dec 25 2022

...A BAND OF HEAVY LAKE EFFECT SNOW BAND WILL AFFECT THE BUFFALO
SOUTH TOWNS AND WESTERN PORTIONS OF GENESEE AND WYOMING COUNTIES...

HAZARDS...A lake effect snow band accompanied by winds of up to 35
MPH which can rapidly reduce visibility to less than a quarter of a
mile. This lake effect snow band is producing extremely heavy snow
at the rate of 2 inches per hour.

LOCATION AND MOVEMENT...At 114 PM EST, the band extended from Silver
Creek, across Hamburg, East Aurora, and Attica. The band will remain
nearly stationary through 3 p.m.

LOCATIONS IMPACTED INCLUDE...
Buffalo, West Seneca, Lackawanna, Hamburg, East Aurora, Darien Lakes
State Park, Evans, Elma, Boston, Eden, Marilla, Bennington, Colden,
Orchard Park, Silver Creek, Alden, Blasdell, Attica, Angola and North
Collins.

This includes Interstate 90 between exits 55 and 58.

SAFETY INFO...

Travel in this band will be extremely difficult. The snow will
accumulate so rapidly that it will be extremely difficult for the
road crews to keep the roads clear. Blowing and drifting snow will
lower visibility below a quarter mile in this band.

&&

LAT...LON 4255 7933 4257 7927 4259 7919 4264 7916
      4267 7912 4273 7908 4276 7898 4280 7892
      4281 7892 4297 7828 4272 7827 4257 7866
      4251 7935
TIME...MOT...LOC 1814Z 182DEG 0KT 4272 7886

Apffel
Local storm report, Dec 25, 2:07 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
207 PM EST SUN DEC 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             1 SE ELMA CENTER        42.82N 78.62W
12/25/2022  M16.0 INCH       ERIE               NY   COCORAHS

            24 HOUR SNOWFALL TOTAL. COCORAHS STATION NY-ER-75 ELMA CENTER 0.7
            SE.

0900 AM     SNOW             2 NNW HAMBURG           42.75N 78.85W
12/25/2022  M14.4 INCH       ERIE               NY   COCORAHS

            24 HOUR SNOWFALL TOTAL. COCORAHS STATION NY-ER-253 HAMBURG 1.9 NNW.

0900 AM     SNOW             2 E TONAWANDA           42.98N 78.84W
12/25/2022  M10.0 INCH       ERIE               NY   COCORAHS

            24 HOUR SNOWFALL TOTAL. COCORAHS STATION NY-ER-242 TONAWANDA 1.6 E.

0700 AM     SNOW             PERRYSBURG              42.46N 79.00W
12/25/2022  M4.1 INCH        CATTARAUGUS        NY   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL. CO-OP OBSERVER STATION PRGN6 PERRYSBURG.

0800 AM     SNOW             1 ESE LE ROY            42.97N 77.97W
12/25/2022  M3.8 INCH        GENESEE            NY   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL. CO-OP OBSERVER STATION LERN6 LE ROY 1E.

&&
Special weather statement, Dec 25, 2:39 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
239 PM EST Sun Dec 25 2022

NYZ007-008-252130-
Jefferson NY-Lewis NY-
239 PM EST Sun Dec 25 2022

...A BAND OF HEAVY SNOW WILL AFFECT PARTS OF JEFFERSON AND LEWIS
COUNTIES...

HAZARDS...A band of heavy snow accompanied by winds of up to 40 MPH
will produce whiteout conditions which will reduce visibility to
less than a quarter of a mile. This band of heavy snow is producing
extremely heavy snow at the rate of 2 to 3 inches per hour. Travel
will be extremely difficult to impossible in this snow band. There
are also areas of blowing snow in and outside of this band.

LOCATION AND MOVEMENT...At 233 PM EST, the band of lake effect snow
was mostly across Southern Jefferson County and northern Lewis
County. The heavy snow band will remain nearly stationary or
move slowly south through 430 PM.

LOCATIONS IMPACTED INCLUDE...
Watertown, Fort Drum, Stony Point, Carthage, West Carthage, Adams,
Dexter, Glen Park, Herrings, Adams Center, Southwick Beach State
Park, Henderson Harbor, Barnes Corners, Denmark, New Bremen, Sackets
Harbor, Henderson, Black River, Smithville and Philadelphia.

This includes Interstate 81 between exits 39 and 48.

SAFETY INFO... Do not travel in this band of heavy snow. The
combination of heavy snow and drifting snow will make many roads
impassible.

&&

LAT...LON 4366 7626 4378 7629 4383 7636 4387 7635
      4384 7645 4387 7650 4391 7650 4396 7644
      4395 7634 4404 7638 4426 7555 4410 7517
      4392 7515 4390 7515
TIME...MOT...LOC 1933Z 238DEG 49KT 4338 7797

Zaff
Special weather statement, Dec 25, 3:02 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
302 PM EST Sun Dec 25 2022

NYZ010>012-019-085-252200-
Chautauqua NY-Southern Erie NY-Wyoming NY-Genesee NY-
Northern Erie NY-
302 PM EST Sun Dec 25 2022

...A BAND OF HEAVY LAKE EFFECT SNOW WILL AFFECT THE BUFFALO
SOUTHTOWNS AND WESTERN PORTIONS OF WYOMING AND GENESEE COUNTIES...

HAZARDS...A band of heavy lake effect snow accompanied by winds of
up to 30 to 35 MPH will rapidly reduce visibility to less than a
quarter of a mile. This band is producing extremely heavy snow at
a rate up to 2 inches per hour.

LOCATION AND MOVEMENT...At 258 PM EST, the band extended from Silver
Creek, across Hamburg, East Aurora, and Attica. The band will remain
nearly stationary through 5 PM.

LOCATIONS IMPACTED INCLUDE...
Buffalo, Cheektowaga, West Seneca, Lackawanna, Dunkirk, Lancaster,
Hamburg, East Aurora, Darien Lakes State Park, Evans, Elma, Boston,
Eden, Marilla, Bennington, Colden, Orchard Park, Silver Creek, Alden
and Blasdell.

This includes Interstate 90 between exits 54 and 58.

SAFETY INFO...
Travel in this band will be extremely difficult. The
snow will accumulate so rapidly that it will be extremely difficult
for the road crews to keep the roads clear. Blowing and drifting
snow will lower visibility below a quarter mile in this band.

&&

LAT...LON 4245 7945 4254 7936 4259 7919 4272 7909
      4277 7897 4280 7892 4282 7893 4301 7828
      4270 7827
TIME...MOT...LOC 1958Z 237DEG 49KT 4274 7886

Zaff

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:59 PM ESTSpecial Weather StatementBUFErie106 min
Dec 24, 11:55 PM ESTSpecial Weather StatementBUFErie, Genesee110 min
Dec 25, 1:57 AM ESTSpecial Weather StatementBUFErie, Genesee108 min
Dec 25, 3:50 AM ESTSpecial Weather StatementBUFErie115 min
Dec 25, 4:24 AM ESTSpecial Weather StatementBUFJefferson81 min
Dec 25, 5:38 AM ESTSpecial Weather StatementBUFChautauqua, Erie112 min
Dec 25, 5:42 AM ESTSpecial Weather StatementBUFJefferson2 hr
Dec 25, 7:51 AM ESTSpecial Weather StatementBUFJefferson114 min
Dec 25, 8:03 AM ESTSpecial Weather StatementBUFWyoming117 min
Dec 25, 10:55 AM ESTSpecial Weather StatementBUFJefferson110 min
Dec 25, 11:14 AM ESTSpecial Weather StatementBUFErie2 hr
Dec 25, 12:47 PM ESTSpecial Weather StatementBUFJefferson58 min
Dec 25, 1:18 PM ESTSpecial Weather StatementBUFErie117 min
Dec 25, 2:39 PM ESTSpecial Weather StatementBUFJefferson111 min
Dec 25, 4:29 PM ESTSpecial Weather StatementBUFJefferson2 hr
Dec 25, 4:47 PM ESTSpecial Weather StatementBUFErie118 min
Dec 25, 6:28 PM ESTSpecial Weather StatementBUFJefferson2 hr
Dec 25, 6:44 PM ESTSpecial Weather StatementBUFErie2 hr

Nearby

Special Weather Statements in New York, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.